# SDR 20000330SH015

- Difficulty date: January 17, 2000
- Submitted: March 30, 2000
- Operation: General aviation
- Aircraft: N32AJ
- Make and model: Lear 36A
- Aircraft serial: 36A048
- Engine: Garrtt TFE73122B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Carbon Seal
- Part number: 30756451
- Part serial: 9919366801122
- Condition: Failed
- Location: Engine
- Part time: 231 hours
- Component: High Press Shaft Assy
- Component part number: 723010R
- Stage of operation: NR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: O

## Discrepancy

ENGINE EXPERIENCED IN-FLIGHT SHUTDOWN 230.5 HRS FOLLOWING CZI (COMPRESSOR ZONE INSP) AND INSTALL OF NEW STYLE CARBON SEALS PER SB 72-3596 REV 7.  ENG TEARDOWN REVEALED FAILURE OF PLANETARY GEAR BEARINGS, PLANETARY GEARS, SUN GEAR, AND RING GEAR.  FAILURE CAUSED BY OIL STARVATION TO PLANETARY ASSY DUE TO BLOCKAGES OF PLANETARY OIL MANIFOLDS OIL JET STRAINER, PN 894764-3.  THE HAT SHAPED STRAINER WAS PACKED WITH CARBON WHICH REDUCED OIL FLOW TO PLANETARY GEAR AREA.  ENG TOTALLY DISASSEMBLED TO ACCOMPLISH LUBRICATION CONTAMINATION INSP AND DETERMINE WHICH COMP GENERATED CARBON PARTICLES.  PARTICLES TRACED TO NEW NR 5 CARBON SEAL PN 3075645-1, SN 9919366801122.  (X)
